ALI OTO, M.D.; AHMET OKTAY, M.D.; TÜMAY SÖZEN, M.D.
To the editor: Methylprednisolone pulse therapy for various immune-mediated disorders has been thought to be safe because of the absence of serious side effects. However, several authors have noted adverse effects including fatal arrythmias, life-threatening infections, and sudden death (1-4).
We report another serious side effect that could be attributed to high-dose intravenously administered methylprednisolone pulses: acute noninfectious peritonitis.
A 31-year-old woman had had rheumatoid arthritis for 6 years. She had been given high doses of acetylsalicylic acid, non-steroid anti-inflammatory drugs, and D-penicillamine without adequate response. She was considered to be refractory to the current therapy and was given intravenous
Learn more about subscription options.
Register Now for a free account.
OTO A, OKTAY A, SÖZEN T. Methylprednisolone Pulse Therapy and Peritonitis. Ann Intern Med. 1983;99:282. doi: 10.7326/0003-4819-99-2-282_1
Download citation file:
Published: Ann Intern Med. 1983;99(2):282.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only